Alert archive / Indiana / Gale Warnings in 2018

Gale Warning 6, NWS Northern Indiana

March 30, 2018

NWS Northern Indiana issued this gale warning at Mar 30, 2018, 3:55 AM EDT. It took effect at Mar 31, 2018, 8:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2018, 3:55 AM EDT (07:55 UTC)
In effect from
Mar 31, 2018, 8:00 AM EDT
Expired
Mar 31, 2018, 8:00 PM EDT
In force
12 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

856 
WHUS73 KIWX 300755
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
355 AM EDT Fri Mar 30 2018

LMZ043-046-301600-
/O.CON.KIWX.SC.Y.0018.000000T0000Z-180330T1500Z/
/O.UPG.KIWX.GL.A.0005.180331T1200Z-180331T2100Z/
/O.NEW.KIWX.GL.W.0006.180331T1200Z-180401T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
355 AM EDT Fri Mar 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY...

The National Weather Service in Northern Indiana has issued a
Gale Warning, which is in effect from 8 AM to 8 PM EDT Saturday.

* WINDS...North 10 to 15 knots this morning. On Saturday south 20
  to 30 knots with gusts to 40 knots gales. 

* WAVES...Subsiding to 4 feet or less late this morning. 3 to 8 
  feet on Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
7 follow-up statements
864 
WHUS73 KIWX 301441
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1041 AM EDT Fri Mar 30 2018

LMZ043-046-302245-
/O.EXP.KIWX.SC.Y.0018.000000T0000Z-180330T1500Z/
/O.CON.KIWX.GL.W.0006.180331T1200Z-180401T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1041 AM EDT Fri Mar 30 2018

...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
SATURDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING...

* WINDS...North 10 to 15 knots this morning. On Saturday, south 
  25 to 30 knots with gusts to 40 knots gales. 

* WAVES...1 to 3 feet today building to 2 to 4 feet early Saturday
  morning. Waves 3 to 8 feet, occasionally 10 to 13 feet Saturday
  afternoon and Saturday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
396 
WHUS73 KIWX 301935
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
335 PM EDT Fri Mar 30 2018

LMZ043-046-310345-
/O.CON.KIWX.GL.W.0006.180331T1200Z-180401T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
335 PM EDT Fri Mar 30 2018

...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
SATURDAY...

* WINDS...South wind 5 to 15 knots tonight, increasing to 30 knots
  by late Saturday morning. Gale force gusts up to 40 knots
  Saturday and Saturday evening.

* WAVES...1 to 3 feet tonight building to 2 to 4 feet early
  Saturday morning. Waves 3 to 8 feet, occasionally 10 to 13 feet
  Saturday afternoon and Saturday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
427 
WHUS73 KIWX 310240
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1040 PM EDT Fri Mar 30 2018

LMZ043-046-311045-
/O.CON.KIWX.GL.W.0006.180331T1200Z-180401T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1040 PM EDT Fri Mar 30 2018

...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
SATURDAY...

* WINDS...South wind 5 to 15 knots tonight, increasing to 30 
  knots by late Saturday morning. Gale force gusts up to 40 
  knots Saturday and Saturday evening. 

* WAVES...1 to 3 feet tonight building to 2 to 4 feet early 
  Saturday morning. Waves 3 to 8 feet, occasionally 10 to 13 
  feet Saturday afternoon and Saturday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
723 
WHUS73 KIWX 310850
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
450 AM EDT Sat Mar 31 2018

LMZ043-046-311700-
/O.CON.KIWX.GL.W.0006.180331T1200Z-180401T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
450 AM EDT Sat Mar 31 2018

...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

* WINDS...South wind 15 to 25 knots this morning, increasing to 30
  knots by late this morning. Gale force gusts up to 40 knots this
  afternoon into early this evening.

* WAVES...2 to 4 feet building to 5 to 8 feet today, occasionally
  10 to 12 feet this afternoon and tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
993 
WHUS73 KIWX 311507
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1107 AM EDT Sat Mar 31 2018

LMZ043-046-312315-
/O.CON.KIWX.GL.W.0006.000000T0000Z-180401T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1107 AM EDT Sat Mar 31 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...Southwest wind to 30 knots veering west 20 to 25 knots
  by this evening. Gusts up to 40 knot gales. 

* WAVES...5 to 10 feet, occasionally to 13 feet today and tonight.
  Waves 4 to 9 feet subsiding to 2 to 5 feet Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

MCD
233 
WHUS73 KIWX 311946
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
346 PM EDT Sat Mar 31 2018

LMZ043-046-010400-
/O.CON.KIWX.GL.W.0006.000000T0000Z-180401T0000Z/
/O.NEW.KIWX.SC.Y.0019.180401T0000Z-180401T1600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
346 PM EDT Sat Mar 31 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON
EDT SUNDAY...

The National Weather Service in Northern Indiana has issued a
Small Craft Advisory, which is in effect from 8 PM this evening
to noon EDT Sunday. 

* WINDS...Southwest wind to 30 knots this evening, then veering
  northwest at 15 to 20 knots overnight. Gale force gusts to 35
  knots late this afternoon and early this evening. Northwest
  winds 5 to 15 knots Sunday.

* WAVES...5 to 10 feet, occasionally to 13 feet tonight. Waves 3
  to 6 feet Sunday morning, then subsiding to 2 to 4 feet by 
  Sunday afternoon.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
526 
WHUS73 KIWX 010004
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
804 PM EDT Sat Mar 31 2018

LMZ043-046-010815-
/O.EXP.KIWX.GL.W.0006.000000T0000Z-180401T0000Z/
/O.CON.KIWX.SC.Y.0019.000000T0000Z-180401T1600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
804 PM EDT Sat Mar 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SUNDAY...
...GALE WARNING HAS EXPIRED...

* WINDS...Northwest 15 to 20 knots with gusts up to 25 knots
  tonight. Northwest 5 to 15 knots Sunday.
 
* WAVES...4 to 8 feet tonight...subsiding to 2 to 4 feet by 
  Sunday afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Mar 30, 1:50 AM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Mar 30, 1:50 AM EDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
150 AM EDT Fri Mar 30 2018

.SYNOPSIS...
Issued at 148 AM EDT Fri Mar 30 2018

Although the day will be dry, generally cloudy skies will prevail
through much of the day, keeping highs confined to the middle to
upper 40s. Some clearing is possible later in the day into tonight
before another system brings rain to the area Saturday followed by
a cold Easter Sunday.

&&

.SHORT TERM...(This Evening through Friday)
Issued at 230 PM EDT Thu Mar 29 2018

Light to moderate stratiform rain in deformation zone will gradually
taper off from nw to se this evening into the early overnight as mid
level shortwave and attendant sfc reflection track from the Ohio
Valley to interior New England by Friday morning. Broad low-mid
level thermal troughing in its wake will result in a cool and mostly
cloudy Friday. Friday will be precipitation-free however given dry
advection and low level ridging.

&&

.LONG TERM...(Friday Night through Thursday)
Issued at 230 PM EDT Thu Mar 29 2018

Active/cool conditions will continue into this weekend and next week
as several shortwaves ripple through under a northern Ontario/Hudson
Bay vortex. The first shortwave of interest (over the Northeast
Pacific as of this writing) will send a rather compact/strong sfc
reflection east through the Upper Midwest and Northern Great Lakes
on Saturday. A strong cold front will trail east through the local
area later Saturday morning into Saturday afternoon...with frontal
convergence and leading corridor of strong isentropic ascent
supporting a 3-6 hour period of rain during this time. Winds will
also become gusty during the day as pressure gradient tightens.
Strong cold advection and isentropic descent into the late afternoon
and evening could even support some brief higher gusts up to 40-45
mph.

Cold sfc high pressure will build ese from the North-Central US to
the Ohio Valley Sunday into early Monday post-frontal. The result
will be unseasonably cool and dry conditions during this time. The
next round of Pacific energy and its associated frontal wave through
the OH Valley or Lower Great Lakes in the Monday night through
Tuesday night periods will provide the next opportunity for rain.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 146 AM EDT Fri Mar 30 2018

VFR conditions through the period with any rain/drizzle and
associated lower cigs/vsbys well SE of both sites. BKN-OVC
mid/high clouds will prevail with some clearing towards the end of
the period. Rain chances arrive outside the current period

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Watch from Saturday morning through Saturday afternoon for
     LMZ043-046.

     Small Craft Advisory until 11 AM EDT this morning for LMZ043-046.

&&

SYNOPSIS...Fisher
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Fisher

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 29, 2:23 PM EDT, 13 hours 32 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
223 PM EDT Thu Mar 29 2018

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-301830-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
223 PM EDT Thu Mar 29 2018 /123 PM CDT Thu Mar 29 2018/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-301830-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
223 PM EDT Thu Mar 29 2018

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...This afternoon and Tonight

Hazardous conditions for small craft are expected late this afternoon
into tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Hazardous conditions for small craft are expected to continue into
Friday morning, and then again from Saturday through Sunday morning.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

Nearby

Gale Warnings in Indiana, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.